Alert archive / New York / Gale Watches in 2012
Gale Watch 2, NWS New York, NY
NWS New York, NY issued this gale watch at Jan 15, 2012, 4:05 PM EST. It took effect at Jan 16, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 4:05 PM EST (21:05 UTC)
- In effect from
- Jan 16, 2012, 6:00 PM EST
- Expired
- Jan 16, 2012, 4:27 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
541 WHUS71 KOKX 152105 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 405 PM EST SUN JAN 15 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...AND THE SOUTH SHORE BAYS OF LONG ISLAND... ...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND... ANZ355-160515- /O.CAN.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.NEW.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 PM EST SUN JAN 15 2012 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-160515- /O.CON.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.NEW.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 405 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS AFTERNOON. THEN WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT STARTING MONDAY NIGHT. * SEAS...3 TO 5 FT LATE THIS AFTERNOON...THEN 7 TO 10 FEET STARTING MONDAY NIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ345-152300- /O.CON.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 405 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION... SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 2 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
3 follow-up statements
048 WHUS71 KOKX 152308 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 608 PM EST SUN JAN 15 2012 ...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND... ANZ350-353-160715- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.CON.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 608 PM EST SUN JAN 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS AFTERNOON. THEN WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT STARTING MONDAY NIGHT. * SEAS...3 TO 5 FT LATE THIS AFTERNOON...THEN 7 TO 10 FEET STARTING MONDAY NIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ345-160015- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 608 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS CONTINUE TO DIMINISH...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ANZ355-160715- /O.CON.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 608 PM EST SUN JAN 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
086 WHUS71 KOKX 160653 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 153 AM EST MON JAN 16 2012 ...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND... ANZ350-353-355-161500- /O.CON.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 153 AM EST MON JAN 16 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
517 WHUS71 KOKX 160927 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 427 AM EST MON JAN 16 2012 ...STRONG WINDS AND ROUGH SEAS EXPECTED THIS EVENING THROUGH TUESDAY... ANZ350-353-355-162130- /O.UPG.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ /O.NEW.KOKX.GL.W.0004.120116T2100Z-120117T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 AM EST MON JAN 16 2012 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...3 TO 5 FT...BUILDING TO 7 TO 12 FT. * TIMING...THIS EVENING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-162130- /O.NEW.KOKX.SC.Y.0008.120116T2100Z-120117T1500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 427 AM EST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST TUESDAY. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THIS EVENING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-162130- /O.NEW.KOKX.SC.Y.0008.120116T2100Z-120117T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 427 AM EST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY. * LOCATION...BAYS SURROUNDING LONG ISLAND AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THIS EVENING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 15, 12:25 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 15, 12:25 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1225 PM EST SUN JAN 15 2012
.SYNOPSIS...
HIGH PRESSURE FROM THE GREAT LAKES WILL BUILD INTO THE REGION
THROUGH TONIGHT...THEN SLIDES OFFSHORE ON MONDAY. LOW PRESSURE
MOVES INTO THE OHIO VALLEY MONDAY NIGHT...WITH AN ASSOCIATED WARM FRONT
APPROACHING BY TUESDAY MORNING AND LIFTING TO OUR NORTH TUESDAY
AFTERNOON...THEN ITS TRAILING COLD FRONT PASSING THROUGH TUESDAY
NIGHT AS THE LOW MOVES THROUGH NORTHERN NEW ENGLAND AND INTO THE
CANADIAN MARITIMES. HIGH PRESSURE WILL RETURN FOR WEDNESDAY INTO
WEDNESDAY NIGHT. A WEAK ALBERTA CLIPPER LOW WILL APPROACH ON
THURSDAY...AND MOVE TO THE EAST ON FRIDAY. ANOTHER WEAK FRONTAL
SYSTEM WILL APPROACH FROM THE WEST ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WATER VAPOR IMAGERY SHOWS MID LEVEL TROUGH AXIS OVER
EASTERN PORTIONS OF THE TRI-STATE WITH RIDGING BUILDING IN BEHIND
IT. SUBSIDENCE ASSOCIATED WITH THE RIDGING SHOULD CONTINUE TO KEEP
CLOUDS AT BAY THIS AFTERNOON.
EVEN WITH FULL SUN...TEMPERATURES WILL NOT WARM MORE THAN A DEGREE
OR SO FROM CURRENT LEVELS...WITH 12Z AND BUFKIT SOUNDINGS...AND
NAM 2-METER TEMPERATURES SUGGESTING HIGHS STRUGGLE TO REACH THE
MID TO UPPER TEENS ACROSS THE INTERIOR AND AROUND 20
ELSEWHERE...EXCEPT LOWER 20S NYC METRO. THIS IS CONSISTENT WITH
THE PREVIOUS UPDATE.
WINDS SHOULD GRADUALLY DIMINISH AS THE PRESSURE GRADIENT
CONTINUES TO RELAX AS HIGH PRESSURE BEGINS TO BUILD OVER THE TRI-
STATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
PRIME RADIATIONAL COOLING CONDITIONS EXPECTED FOR TONIGHT WITH
CHARACTERISTIC HIGH PRESSURE CENTERING OVER THE REGION WITH SOME
RIDGING ALOFT. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO
DECREASE AND WINDS WILL LIGHTEN UNDER CLEARING SKIES. PREFERRED
THE MAV GUIDANCE AS IT SEEMED TO CONVEY A BETTER SPATIAL VARIANCE
FOR TEMPERATURES WITH LIGHT WIND FLOW. THIS WAS THE COLDER
GUIDANCE ESPECIALLY FOR LOCATIONS NEAR THE PINE BARRENS OF LONG
ISLAND.
AFTER TEMPS BOTTOM OUT MOSTLY IN THE LOWER TEENS TO SINGLE
DIGITS...REBOUNDING TEMPERATURES ARE EXPECTED ON MONDAY TO NEAR
NORMAL LEVELS. BOTH GUIDANCE THOUGH SHOW TEMPS MAXING OUT JUST
BELOW NORMAL AND CONSIDERING THAT MET NUMBERS PERFORMED RELATIVELY
BETTER RECENTLY FOR HIGHS...WEIGHED MORE TOWARDS MET GUIDANCE IN
THIS TIME FRAME. THE AMOUNT OF WARMING WILL BE CRUCIAL IN THE
DETERMINATION OF THE ENVIRONMENT FOR THE NEXT SYSTEM MOVING INTO
THE OHIO VALLEY MONDAY NIGHT.
CLOUDS WILL INCREASE BY THE END OF THE DAY ON MONDAY AND WINDS
WILL ALREADY BE OUT OF THE SOUTHWEST. WITH ABUNDANT CLOUDS AND
SOUTHWESTERLY FLOW...RELATIVELY WARMER TEMPS EXPECTED FOR MONDAY
NIGHT. THERE WILL BE AN APPROACHING WARM FRONT IN ASSOCIATION WITH
THE LOW DEVELOPING IN THE OHIO VALLEY WITH ISENTROPIC LIFT NEAR
THE 290K LEVEL. HOWEVER...EVEN MODEL SFC TEMPS ARE SHOWING INTERIOR
AREAS STAYING NEAR TO JUST BELOW FREEZING. THE ONE TREND WITH
MODEL GUIDANCE HAS BEEN TO SLOW DOWN THE WAA ALOFT AT 850 MB.
SO...THAT WILL MEAN LESS MELTING OF HYDRO METEORS WITH A TOP DOWN
APPROACH TO PRECIP TYPE. THEREFORE...AN INCREASING CHANCE OF
RAIN/SNOW MIX FOR INTERIOR TO START AND RAIN NEAR THE COAST. THE
POPS INCREASE TOWARDS TUESDAY MORNING. BY 06Z TO 12Z TUES...WAA
ALOFT INCREASES ESPECIALLY IN THE NAM SOLUTION. THEREFORE...ENOUGH
MELTING MAY OCCUR ALOFT FOR SOME FREEZING RAIN OR IF THERE IS A
HIGH ENOUGH SUB FREEZING LAYER NEAR THE SFC...SLEET. THERE IS
UNCERTAINTY WITH EXACTLY WHAT THE MOST DOMINANT PRECIP TYPE WILL
BE...ESPECIALLY SINCE QPF IS FORECAST TO JUST BE ON THE ORDER OF
LESS THAN A TENTH OF AN INCH. MODELS SHOW SOME BREAKS IN THE
PRECIP FIELD...THEREFORE THIS MAY BE MORE PERIODIC IN NATURE.
ENOUGH WARMING TAKES PLACE WITH STRONGER SOUTHWESTERLY FLOW
DEVELOPING ON TUESDAY AFTER WARM FRONT MOVES THROUGH. PARENT LOW
STRENGTHENS AND MOVES TOWARDS NORTHERN NEW ENGLAND. HENCE...PRECIP
TYPE WILL CHANGE TO ALL RAIN BY MID MORNING FOR THE ENTIRE
FORECAST REGION. POPS WILL BE LIKELY AT THIS POINT WITH INCREASING
POSITIVE VORTICITY ALOFT AND APPROACHING UPPER LEVEL TROUGH AS
WELL AS THE APPROACHING COLD FRONT. QPF AMOUNTS UNCERTAIN BUT LOOK
TO BE GENERALLY UNDER A HALF INCH...DEPENDING ON THE BREAKS WITHIN
THE PRECIP FIELD.
POPS TREND DOWNWARD TUESDAY NIGHT WITH RAIN TAPERING OFF AFTER THE
COLD FRONT PUSHES THROUGH BUT A TROUGH PATTERN REMAINS ALOFT. HIGH
PRESSURE WILL START TO BUILD IN FROM THE WEST AS LOW PRESSURE
CONTINUES TO MOVE NORTHEAST INTO THE CANADIAN MARITIMES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COLDER BUT STILL NEAR AVG TEMPS SHOULD FOLLOW FOR WED-THU...WITH
A WEAKENING ALBERTA CLIPPER LOW POSSIBLE BRINGING SOME LIGHT SNOW
THU AFTERNOON/NIGHT. ANOTHER WEAK FRONTAL SYSTEM APPROACHING FROM THE
W PER LAST COUPLE RUNS OF THE ECMWF AND PRECEDED BY LARGE SCALE
WAA COULD ALSO BRING SOME LIGHT FRI NIGHT-SAT..WITH TEMPS RISING
TO ABOUT 5 DEG ABOVE AVG FOR FRI...AND UP TO 10 DEG ABOVE AVG ON
SAT...WITH HIGHS NEARING 50 IN NYC METRO AND LONG ISLAND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR.
WINDS 320-340 TODAY AT AROUND 15 KT WITH GUSTS 20 TO 25 KT.
FLOW DIMINISHES OVERNIGHT WITH SURFACE HIGH PRESSURE APPROACHING
FROM THE WEST. BRIEFLY GOES LIGHT AND VARIABLE LATE TONIGHT INTO
MON MORNING AS THE HIGH MOVES ACROSS THE TERMINALS...THEN BECOMES
SW AT 5 10 KT BY 15Z.
HIGH LEVEL CLOUDS BEGIN TO FILTER IN ON MON.
OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
MONDAY AFT...VFR. GUSTY SW WINDS IN THE AFTERNOON.
MONDAY NIGHT AND TUESDAY...SUB VFR IN RAIN...POSSIBLY MIXED AT
THE ONSET AT KSWF AND KHPN MON NIGHT. GUSTY SW WINDS POSSIBLE.
TUESDAY NIGHT...SHRA POSSIBLY MIXING WITH OR CHANGING TO SHSN
MAINLY IN THE EVENING...THEN BECOMING VFR WITH GUSTY NW WINDS.
WEDNESDAY...VFR WITH GUSTY NW WINDS.
WEDNESDAY NIGHT-THURSDAY. VFR. GUSTY SW WINDS POSSIBLE THURSDAY
AFTERNOON.
THURSDAY NIGHT...SUB-VFR POSSIBLE WITH -SN. GUSTY SW WINDS POSSIBLE.
FRIDAY...VFR. GUSTY NW WINDS POSSIBLE.
&&
.MARINE...
LATEST OBSERVATIONS SHOW THAT GUSTS TO SMALL CRAFT LEVELS ARE
CONTAINED TO THE COASTAL OCEAN WATERS/SOUTH SHORE BAYS OF LONG
ISLAND. WITH RIDGING BEGINNING TO BUILD IN...ASSOCIATED
SUBSIDENCE WILL LIMIT THE ABILITY TO MIX DOWN STRONGER WINDS FROM
ALOFT...SO HAVE CANCELED THE SMALL CRAFT ADVISORY FOR THE
REMAINDER OF THE WATERS. IT SI NOTED THAT AN OCCASIONAL GUST OVER
THE WATERS TO 25 KT CANNOT BE RULED OUT THROUGH EARLY AFTERNOON.
BY THE EVENING...WINDS SHOULD BE LOWERING WITH A RELAXATION OF
THE PRESSURE GRADIENT. WINDS AND SEAS REMAIN BELOW ADVISORY
TONIGHT UNTIL LATE IN THE AFTERNOON MONDAY AS SOUTHERLY WINDS
INCREASE BEHIND THE HIGH AND AHEAD OF A COLD FRONT MOVING INTO THE
OHIO VALLEY. SMALL CRAFT GUSTS WILL BE LIKELY MONDAY NIGHT ON ALL
THE WATERS...WITH SOME GALE FORCE GUSTS POSSIBLE ON THE OUTER
OCEAN WATERS EAST OF MORICHES INLET.
WINDS DIMINISH SOMEWHAT TUESDAY...EXCEPT ON THE OCEAN WATERS...AS
LOW PRESSURE MOVES TO THE NORTH. A COLD FRONT MOVES ACROSS THE
WATERS TUESDAY NIGHT AND WINDS SHIFT TO THE WEST TO NORTHWEST WITH
GALE FORCE GUSTS ON THE OCEAN AND SMALL CRAFT ON THE REST OF THE
WATERS. THESE CONDITIONS ARE EXPECTED TO PERSIST INTO WEDNESDAY
NIGHT WITH IMPROVING CONDITIONS LATE. HIGH PRESSURE BUILDS IN
THURSDAY WITH SEAS ON THE OCEAN DIMINISHING BELOW SMALL CRAFT
LEVELS.
&&
.HYDROLOGY...
NO PRECIPITATION EXPECTED THROUGH MONDAY. NEXT SYSTEM LATE MON
NIGHT THROUGH TUE NIGHT LOOKS TO PRODUCE GENERALLY LESS THAN A
HALF INCH BUT THIS COULD CHANGE WITH SUBSEQUENT MODEL RUNS.
&&
.EQUIPMENT...
THE KOKX WSR-88D WILL BE DOWN FOR THE INSTALLATION OF DUAL
POLARIZATION SOFTWARE AND HARDWARE THROUGH JANUARY 24TH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ345-
350-353-355.
&&
SYNOPSIS...MALOIT/JM
NEAR TERM...MALOIT
SHORT TERM...JM
LONG TERM...GOODMAN
AVIATION...DW
MARINE...MALOIT/MET
HYDROLOGY...JM
EQUIPMENT...Hazardous weather outlook, Jan 15, 4:17 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 417 AM EST SUN JAN 15 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-160930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-160930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:38 AM EST | Small Craft Advisory | OKX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.